MAUDE Adverse Event Report: 2.7MM CORTEX SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 16MM; SCREW, FIXATION, BONE

2.7MM CORTEX SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 16MM; SCREW, FIXATION, BONE
Model Number 202.876
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, during an open reduction internal fixation (orif) right lateral malleolus procedure of an ankle, the screw head sheared off the shaft of the screw as the surgeon was tightening it manually.The surgeon applied a 5h 2.7mm va-lcp lateral distal fibula locking plate to the patient using two (2) 1.6mm k-wires to temporarily hold the plate in place.Then drilled the 2nd most proximal 2.7mm cortex screw hole using a 2.0 drill bit.The surgeon then measured for the screw and began implanting a 16mm x 2.7mm (202.876) t8 stardrive recess cortex screw.The screws were implanted using power, then finally tightened screw with a manual screwdriver.As he was tightening manually, the screw head sheared off the shaft of the screw.A broken hardware removal set was asked.Fragments were generated but were not removed.It was decided to leave the shaft of the screw in the fibula rather than trephining it put and causing more trauma to the bone.There were a 2 minutes surgical delay.The procedure was successfully completed.There were no patient consequences.This report is for one (1) 2.7mm cortex screw slf-tpng with t8 stardrive recess 16mm.This is report 1 of 1 for complaint (b)(4).

Brand Name
2.7MM CORTEX SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 16MM
Common Device Name
SCREW, FIXATION, BONE
MDR Report Key12747943
Report Number2939274-2021-06478
Device Sequence Number19953386
Product Code HWC
UDI-Device Identifier10886982145079
UDI-Public(01)10886982145079
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K113364
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number202.876
Device Catalogue Number202.876
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/08/2021
Initial Report FDA Received Date11/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;